Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 448, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 24, 2011, 5:40 PM EDT for Caswell County, North Carolina. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 24, 2011, 6:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Caswell County, NC
The radar
The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:45 PM EDT | TSTM WND DMG | 5 Ne Jericho, NC | TREE DOWN ON BURTON CHAPEL ROAD. |
| Jul 24, 5:48 PM EDT | TSTM WND DMG | 3 Ene Hightowers, NC | LIMB DOWN ACROSS GRIERS CHURCH ROAD |
| Jul 24, 5:55 PM EDT | TSTM WND DMG | 1 N Jericho, NC | TREE DOWN ON ROUTE 62 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943
WUUS51 KRNK 242140
SVRRNK
NCC033-242245-
/O.NEW.KRNK.SV.W.0448.110724T2140Z-110724T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT.
* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOPNOT...OR NEAR
YANCEYVILLE...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOPNOT...
HIGHTOWERS...
LEASBURG...
PROSPECT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3626 7947 3645 7933 3643 7914 3629 7914
3625 7915 3624 7916 3624 7944
TIME...MOT...LOC 2140Z 285DEG 10KT 3635 7927
$$
RCS3 follow-up statements
507
WWUS51 KRNK 242157
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT SUN JUL 24 2011
NCC033-242245-
/O.CON.KRNK.SV.W.0448.000000T0000Z-110724T2245Z/
CASWELL NC-
557 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN CASWELL COUNTY...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHTOWERS...OR 6
MILES NORTH OF PROSPECT HILL...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHTOWERS...
LEASBURG...
PROSPECT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3624 7944 3624 7945 3638 7937 3643 7914
3629 7914 3625 7915 3624 7916
TIME...MOT...LOC 2157Z 285DEG 10KT 3634 7921
$$
RCS706
WWUS51 KRNK 242217
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT SUN JUL 24 2011
NCC033-242245-
/O.CON.KRNK.SV.W.0448.000000T0000Z-110724T2245Z/
CASWELL NC-
617 PM EDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN CASWELL COUNTY...
AT 616 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HIGHTOWERS...OR 6 MILES NORTH OF PROSPECT HILL...MOVING EAST AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHTOWERS...
PROSPECT HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7930 3629 7934 3638 7929 3643 7914
3629 7914 3625 7915 3624 7916
TIME...MOT...LOC 2218Z 287DEG 8KT 3634 7920
$$
RCS820
WWUS51 KRNK 242235
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT SUN JUL 24 2011
NCC033-242245-
/O.EXP.KRNK.SV.W.0448.000000T0000Z-110724T2245Z/
CASWELL NC-
635 PM EDT SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASWELL COUNTY
EXPIRES AT 645 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3625 7930 3629 7934 3638 7929 3643 7914
3629 7914 3625 7915 3624 7916
TIME...MOT...LOC 2235Z 287DEG 8KT 3633 7916
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:44 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 24, 3:44 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SUN JUL 24 2011 .SYNOPSIS... HIGH PRESSURE ACROSS THE REGION WILL CONTINUE TO WEAKEN AND SLIDE SOUTH TONIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST ON MONDAY. THE FRONT SHOULD DROP SOUTH INTO THE REGION LATE MONDAY BEFORE DRIFTING INTO THE CAROLINAS MONDAY NIGHT INTO TUESDAY. COOLER HIGH PRESSURE BEHIND THE FRONT WILL SPILL INTO THE AREA THROUGH WEDNESDAY...FOLLOWED BY ANOTHER BOUT OF HEAT AS HIGH PRESSURE ALOFT BUILDS BACK IN FROM THE WEST FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH MONDAY/... SHOTGUN PATTERN OF CONVECTION CONTINUES TO INCREASE THIS AFTERNOON WITH SEVERAL MULTICELLULAR BANDS ONGOING ALONG THE BLUE RIDGE. HOWEVER SO FAR WEAK CAP ALOFT HAS LIMITED SEVERE POTENTIAL TO ISOLATED MICROBURSTS BUT GIVEN STRONG HEATING EXPECT COVERAGE TO GRADUALLY SHIFT EAST TO HIGHER INSTABILITY ALONG/EAST OF THE BLUE RIDGE INTO THIS EVENING. MOST MODEL GUIDANCE SUPPORTS THIS SCENARIO SO BASICALLY KEEPING HIGH CHANCE POPS GOING THRU SUNSET WITH LOCALIZED LIKELYS IN SPOTS. INITIAL BATCH OF CONVECTION SHOULD FADE OUT THIS EVENING WITH NEXT UPSTREAM COMPLEX NOW WELL TO THE NW LIKELY TO MAKE A RUN TOWARD THE FAR WEST AFTER DARK. GUIDANCE NOT TOO AGGRESSIVE IN BRINGING TOO MUCH OF THIS BOWING COMPLEX INTO THE AREA WITH CORFIDI VECTORS TAKING IT MORE INTO KY. THUS WONT UP POPS BACK TO LIKELYS WEST BUT BOUNCE TO HIGHER CHANCE TO MATCH BETTER WITH UPSTREAM THINKING. OTRW THINK CONVECTION AGAIN WASHES OUT TO SLIGHT POPS OR LESS EAST GIVEN LACK OF FORCING AND LOSS OF HEATING. SOME FOG AGAIN POSSIBLE BUT MOSTLY PATCHY IN AREAS THAT SAW EARLIER RAINFALL AND CLEAR OUT BRIEFLY TONIGHT. LITTLE CHANGE TO GOING TEMPS WITH LOWS SIMILAR TO THE PAST FEW OVERNIGHTS...MOSTLY UPPER 60S TO MID 70S. BETTER HEIGHT FALLS FINALLY TAKE SHAPE ON MONDAY AS THE MAIN S/W TROF PASSES ACROSS THE LAKES AND SHOVES THE SURFACE COLD FRONT TOWARD THE AREA BY AFTERNOON. HOWEVER TIMING OF PRE-FRONTAL CLDNS/SHRA STILL IN QUESTION AS MODELS HAVE BEST SUPPORT PASSING NORTH AND DEEPER INSTABILITY TO THE SOUTH AND WEST. HOWEVER DO SEE A WEAK S/W WORKING IN FROM THE WEST DURING THE AFTERNOON WHICH SHOULD SUPPORT A LITTLE BETTER COVERAGE IF ENOUGH HEATING DOES DEVELOP. LATEST NAM HAS THE BEST INSTABILITY ALONG THE BLUE RIDGE EARLY ON WITH MORE CLOUDS NW...THEN HIGHER CAPES SOUTH AND EAST DURING THE AFTERNOON WHEN BETTER BOUNDARY LAYER NW FLOW DEVELOPS. THEREFORE THINKING WILL SEE PERHAPS A MCS FIZZLE OVER THE FAR WEST EARLY...THEN SCTD COVERAGE BLUE RIDGE THAT EVENTUALLY MESHES INTO A BROKEN LINE BEFORE JUMPING SOUTH INTO NORTH CAROLINA LATER IN THE DAY. THIS SPELLS KEEPING LIKELY/HIGH CHANCE POPS WESTERN HALF INTO THE AFTERNOON...THEN SLIDING SE BY EVENING. WILL INCLUDE AT LEAST ISOLATED SEVERE POTENTIAL IN THE HWO GIVEN DECENT LAPSES DESPITE LACK OF MUCH DRY AIR ALOFT. BASICALLY USED A COMP ON TEMPS...LEANING TOWARD THE WARMER MAV EAST PER MORE INSOLATION/DOWNSLOPE AND THE COOLER MET MOS WEST WHERE EXPECTING MORE CLOUDS/SHRA EARLY. OTRW MOSTLY 80S WEST AND LOW/MID 90S ALONG/EAST OF THE BLUE RIDGE. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY/... SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO BE SCATTERED ACROSS THE REGION ON MONDAY EVENING AS A COLD FRONT CONTINUES TO DESCEND SOUTHWARD FROM THE OHIO RIVER VALLEY. WHILE THIS ACTIVITY WILL DIMINISH AFTER MIDNIGHT AS THE FRONT CONTINUES THROUGH OUR REGION...WILL STILL EXPECT SPOTTY SHOWERS TO LINGER THROUGH SUNRISE ON TUESDAY. BY TUESDAY MORNING...THE COLD FRONT WILL HAVE PUSHED INTO NORTHERN NORTH CAROLINA. SHALLOW HIGH PRESSURE WILL BUILD INTO OUR REGION BEHIND THE FRONT...BRINGING SLIGHTLY COOLER AND DRIER AIR WITH IT. SHOWER AND THUNDERSTORM ACTIVITY WILL BE CONFINED TO THE SOUTHERN THIRD OF THE REGION...IN THE VICINITY OF THE FRONT...BUT THIS ACTIVITY WILL BE SPOTTY AT BEST. EXPECT MORE OF THE SAME FOR WEDNESDAY...AS HIGH PRESSURE SLIDES EASTWARD...BUT REMAINS THE DOMINANT FEATURE OF OUR FORECAST REGION. ON THURSDAY...HIGH PRESSURE BEGINS TO MOVE OUT OF OUR AREA... ALLOWING SOUTHERLY WINDS TO BRING ATLANTIC MOISTURE BACK INTO OUR REGION. WE ALSO BEGIN TO SEE THE UPPER LEVEL RIDGE...WHICH WAS RESPONSIBLE FOR OUR EXCESSIVE HEAT OVER THE PAST FEW DAYS...TO BUILD BACK TOWARD OUR AREA FROM THE WEST. THE PRESENCE OF THE RIDGE WILL LEAD TO ANOTHER WARMUP ACROSS OUR REGION BEGINNING THURSDAY AFTERNOON...AS WELL AS A RETURN TO AFTERNOON SHOWERS AND THUNDERSTORMS. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL RIDGE REMAINS IN PLACE ACROSS OUR REGION ON THURSDAY EVENING GOING INTO FRIDAY...AND WE MAY SEE A RETURN TO HEAT ADVISORY CONDITIONS ACROSS PORTIONS OF THE PIEDMONT AND SOUTHSIDE VIRGINIA FOR FRIDAY AND POSSIBLY SATURDAY AFTERNOONS AS HIGH TEMPERATURES REACH INTO THE UPPER 90S IN THESE AREAS. WE CAN ALSO EXPECT SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY...WITH A FEW STRONG THUNDERSTORMS...HOWEVER RAINFALL CHANCES WILL INCREASE SIGNIFICANTLY ON SATURDAY EVENING AS A COLD FRONT MOVES INTO OUR AREA FROM THE UPPER OHIO RIVER VALLEY REGION. AT THIS TIME...THE COLD FRONT IS EXPECTED TO BECOME STATIONARY ACROSS THE SOUTHERN HALF OF OUR FORECAST REGION...HELPING TO KEEP OUR TEMPERATURES MAINLY IN THE 80S TO NEAR 90S FOR SUNDAY...AND KEEPING AN INCREASE CHANCE OF RAIN IN THE FORECAST HEADING INTO THE NEXT WORKWEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MAIN THREAT AGAIN WITH THE POTENTIAL TO SEE SCATTERED CONVECTION MOVE IN THE VICINITY OF ANY OF THE AIRPORTS THRU THIS EVENING AS STORMS POP UP AND MOVE SLOWLY EAST. BEST AREA FOR MORE ORGANIZED COVERAGE SEEMS TO BE OVER THE SW ATTM WITH TSRA HAVING A HARD TIME DEVELOPING OUT TO...AND EAST OF THE BLUE RIDGE PER WESTERLY FLOW ALOFT. LATEST SHORT TERM MODEL GUIDANCE SUGGESTS MORE COVERAGE UNZIPPING ALONG THE WEST SIDE OF THE BLUE RIDGE...THEN SLOWLY SAGGING EAST LATER BEFORE FADING OUT OVER THE SE THIS EVENING. THEREFORE WILL INCLUDE A VCTS MENTION ALONG THE KBLF TO KROA CORRIDOR AND INCLUDE CB ELSW WHERE CHANCES APPEAR TO BE LESS. OTRW MAINLY VFR UNDER SCT-BKN CU FIELDS OUTSIDE CONVECTION THIS AFTERNOON WITH WEST TO NW SFC WINDS AROUND 10 KTS OR LESS. THE RIDGE BREAKS DOWN TONIGHT INTO MONDAY WITH A FRONT MOVING IN. WILL LIKELY STILL HAVE SOME LEFTOVER SHRA/TSRA SE THIS EVENING AND PERHAPS NW EARLY ON AND AGAIN LATE AS ANOTHER UPSTREAM TSRA COMPLEX MAKES A RUN BUT WONT INCLUDE ANY ADDED CB/VCTS MENTION ATTM. THINK SLIGHTLY LOWER DEWPOINTS AND LIGHT WEST WINDS MAY AGAIN COMBO WITH HIGH/MID CLOUDS TO LIMIT WIDESPREAD IFR IN FOG/STRATUS. HOWEVER LOW CONFIDENCE SO ONLY INCLUDING SOME REDUCTIONS IN VSBY TO BRIEF IFR/MVFR LATE TONIGHT IN THE VALLEY LOCATIONS AND COULD BE WORSE IF RAINFALL ENDS UP MORE WIDESPREAD THIS AFTERNOON. THE FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST OF THE AREA MONDAY AND COULD SEE SOME EARLY CONVECTION DEVELOP SE WVA MONDAY MORNING. HOWEVER MAIN TIMING LOOKS TO BE MONDAY AFTERNOON ESPCLY FROM THE BLUE RIDGE SOUTH AND EAST WHERE BETTER INSTABILITY WILL EXIST. ACTUAL FRONT PUSHES THROUGH MONDAY NIGHT AND AS COOLER AIR ARRIVES INTO TUESDAY MORNING THERE SHOULD BE SOME IFR FOG WITH A WET GROUND...THEN A DRY TUESDAY PM FOLLOWS. OTRW LOOKING FOR IMPROVING CONDITIONS WITH VFR BY TUESDAY AFTERNOON THRU LATE WEEK. && .CLIMATE... RECORD WARMEST LOW TEMPERATURES ROANOKE......75/2010 LYNCHBURG....76/1911 DANVILLE.....76/2010 BLACKSBURG...68/1999 BLUEFIELD....71/2010 RECORD HIGH TEMPERATURES ROANOKE.....100/1933 LYNCHBURG...100/2010 DANVILLE....101/2010 BLACKSBURG...92/1991 BLUEFIELD....91/1987 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH SHORT TERM...NF LONG TERM...NF AVIATION...JH/JJ/WP CLIMATE...
Hazardous weather outlook, Jul 24, 3:27 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT SUN JUL 24 2011 NCZ003-019-020-VAZ019-022>024-032>034-251930- SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD- 327 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL BE 95 TO 100 DEGREES INTO EARLY THIS EVENING. IN ADDITION...SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-251930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 327 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ035-043>047-058-059-251930- STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 327 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE INTO EARLY THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY VERY HEAVY RAINFALL AND DAMAGING WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS AHEAD OF A COLD FRONT COULD AGAIN PRODUCE VERY HEAVY RAINFALL ALONG WITH DAMAGING WINDS AND HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 4:04 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG JONESVILLE 36.23N 80.84W
07/24/2011 YADKIN NC 911 CALL CENTER
TREE DOWN
0330 PM TSTM WND DMG YADKINVILLE 36.13N 80.66W
07/24/2011 YADKIN NC 911 CALL CENTER
FOUR TREES BLOWN DOWN IN YADKINVILLE.
&&
CHENARDSpecial weather statement, Jul 24, 4:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SUN JUL 24 2011
VAZ033-242100-
FRANKLIN VA-
421 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SONTAG AROUND 445 PM AND SYDNORSVILLE AROUND
500 PM.
LAT...LON 3680 7977 3679 7982 3682 7994 3697 8004
3707 7985 3686 7964 3683 7967 3681 7974
3679 7976
RCSSpecial weather statement, Jul 24, 4:34 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT SUN JUL 24 2011
VAZ012-013-016-242115-
CARROLL VA-PULASKI VA-WYTHE VA-
434 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PULASKI AND WYTHE
COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PULASKI...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DRAPER AROUND 445 PM...ALLISONIA AROUND 510
PM AND SYLVATUS AROUND 515 PM.
LAT...LON 3694 8099 3708 8082 3694 8063 3693 8064
3692 8062 3691 8062 3680 8081
RCSSpecial weather statement, Jul 24, 5:19 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT SUN JUL 24 2011
VAZ034-035-045-242215-
AMHERST VA-BEDFORD VA-CAMPBELL VA-
519 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD AND CAMPBELL
COUNTIES...INCLUDING THE CITY OF LYNCHBURG...
AT 516 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF BIG
ISLAND...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BOONSBORO AROUND 530 PM...CITY OF LYNCHBURG
AROUND 555 PM...MADISON HEIGHTS AROUND 600 PM AND BOCOCK AROUND 610
PM.
LAT...LON 3744 7902 3743 7902 3732 7917 3750 7941
3761 7927 3748 7897
RCSLocal storm report, Jul 24, 5:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 3 WSW PATTERSON 36.86N 80.83W
07/24/2011 WYTHE VA TRAINED SPOTTER
TREE DOWN ON CASTLETON ROAD.
&&
CHENARDLocal storm report, Jul 24, 5:33 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 3 N SYDNORSVILLE 36.91N 79.84W
07/24/2011 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON GOOSE DAM RD
0448 PM TSTM WND DMG 3 NNE SYDNORSVILLE 36.90N 79.82W
07/24/2011 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON MCNEIL MILL RD
0450 PM TSTM WND DMG 3 ENE SYDNORSVILLE 36.89N 79.78W
07/24/2011 FRANKLIN VA 911 CALL CENTER
2 TREES AND SEVERAL BRANCHES DOWN ON SONTAG RD
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:02 PM EDT | Special Weather Statement | RNK | Ashe | 28 min |
| Jul 24, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Wilkes | 39 min |
| Jul 24, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 55 min |
| Jul 24, 3:19 PM EDT | Special Weather Statement | RNK | Stokes | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.